Families of periodic orbits in the restricted four-body problem

Coimbra, Joao Carlos; Pinto, Iraja Damiani; Wurdig, Norma Luiza; Do Carmo, Dermeval Aparecido

Astrophysics and Space Science 336(2): 357-367

2011


ISSN/ISBN: 0004-640X
DOI: 10.1007/s10509-011-0778-7
Accession: 036155992

Download citation:  
Text
  |  
BibTeX
  |  
RIS

Article/Abstract emailed within 0-6 h
Payments are secure & encrypted
Powered by Stripe
Powered by PayPal

Abstract
In this paper, families of simple symmetric and non-symmetric periodic orbits in the restricted four-body problem are presented. Three bodies of masses m1, m2 and m3 (primaries) lie always at the apices of an equilateral triangle, while each moves in circle about the center of mass of the system fixed at the origin of the coordinate system. A massless fourth body is moving under the Newtonian gravitational attraction of the primaries. The fourth body does not affect the motion of the three bodies. We investigate the evolution of these families and we study their linear stability in three cases, i.e. when the three primary bodies are equal, when two primaries are equal and finally when we have three unequal masses. Series, with respect to the mass m3, of critical periodic orbits as well as horizontal and vertical-critical periodic orbits of each family and in any case of the mass parameters are also calculated.

Families of periodic orbits in the restricted four-body problem